MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915325
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that the patient underwent a ptca with initiation of iabp and ecmo therapies."the surgeon implanted the balloon through a sheath and was unable to fully implant it into the ideal position.However, by moving the balloon back and forth, it was still unable to be implanted into the ideal position.Withdraw the balloon, connect the one-way valve, retract the exhaust, and insert it again, but it cannot be fully inserted.Immediately withdraw the balloon and discover that it has been folded." as a result, a 2nd catheter was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is by30745.The reported lot number (18f23b0026) matches the lot number for the returned original packaging box and for the returned sample.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, an ap tubing was noted connected to the iabc luer end.The supplied 40cc inflation driveline tubing was connected to the iabc short driveline tubing; no damage or abnormality was noted with the driveline tubing.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Kinks were noted to the central lumen at approximately 2.6cm and 6.7cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the iabc; no blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document q-96.The catheter's central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure 21-7214 rev.15.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 2.5cm and 6.6cm from the iabc distal tip, which are the location of previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 77.9cm and 82cm from the iabc luer, which are the location of previously noted bends.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab insertion difficulty is confirmed.The intra-aortic balloon catheter (iabc) was returned with kinks to the central lumen.The damaged iabc can result in difficulty inserting the iabc into the patient.The returned iabc bladder membrane passed inspection.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the kinked central lumen.The root cause of the kinks is undetermined.A most probable potential cause is customer handling.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17353173
Report Number3010532612-2023-00395
Device Sequence Number17652752
Product Code DSP
UDI-Device Identifier10801902161977
UDI-Public10801902161977
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberIPN915325
Device Catalogue NumberIAB-S840C
Device Lot Number18F23B0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight59 KG